Two doctors diagnosed my elderly mother with arthritis in her head, which causes extreme pain and itchiness on right side of head. The only med that she can take for the pain is Tylenol Extra Strength Arthritis because she takes Comadin, blood thinner. She is almost bald on right side of head because she pulls out her hair trying to ease the itching.
Has anyone heard of this diagnosis and have any suggestions for relief of the itching?
That does sound like an interesting diagnosis. What kind of arthritis do they think she has? Where exactly on her head do they say she has arthritis? Were the 2 doctors in the same practice? Can you get a second, or in this case, third opinion? It might be worth engaging a dermatologist to look at her condition.
Regarding itch relief, have you tried a shampoo with oatmeal in it? Another option would be one with tea tree oil or one used for psoriasis relief like T-gel. What about lotions or a hydrocortisone cream?
I hope you find some sort of relief for her soon. I can only imagine how helpless you feel and how concerned you must be. Please keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.